Advertisement

Confidence domain in the stochastic competition chemostat model with feedback control

  • Chao-qun Xu
  • San-ling YuanEmail author
  • Tong-hua Zhang
Article
  • 36 Downloads

Abstract

This paper studies a stochastically forced chemostat model with feedback control in which two organisms compete for a single growth-limiting substrate. In the deterministic counterpart, previous researches show that the coexistence of two competing organisms may be achieved as a stable positive equilibrium or a stable positive periodic solution by different feedback schedules. In the stochastic case, based on the stochastic sensitivity function technique, we construct the confidence domains for different feedback schedules which allow us to find the configurational arrangements of the stochastic attractors and analyze the dispersion of the random states of the stochastic model.

Keywords

stochastic chemostat model feedback control white noise confidence domain 

MR Subject Classification

34K50 60H10 92B05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    I Bashkirtseva, L Ryashko. Stochastic bifurcations and noise-induced chaos in a dynamic prey-predator plankton system, Int J Bifurcat Chaos, 2014, 24: 1450109.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    I Bashkirtseva, L Ryashko. Sensitivity analysis of the stochastically and periodically forced Brusselator, Physica A, 2000, 278: 126–139.CrossRefGoogle Scholar
  3. [3]
    I Bashkirtseva, L Ryashko. Sensitivity analysis of stochastic attractors and noise-induced transitions for population model with Allee effect, CHAOS, 2011, 21: 047514.CrossRefzbMATHGoogle Scholar
  4. [4]
    I Bashkirtseva, L Ryashko. Constructive analysis of noise-induced transitions for coexisting periodic attractors of Lorenz model, Phys Rev E, 2009, 79: 041106.MathSciNetCrossRefGoogle Scholar
  5. [5]
    I Bashkirtseva, T Ryazanova, L Ryashko. Confidence domains in the analysis of noise-induced transition to chaos for Goodwin model of business cycles, Int J Bifurcat Chaos, 2014, 24: 1440020.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    GJ Butler, SB Hsu, P Waltman. A mathematical model of the chemostat with periodic washout rate, SIAM J Appl Math, 1985, 45: 435–449.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    P De Leenheer, H Smith. Feedback control for chemostat models, J Math Biol, 2003, 46: 48–70.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    J-L Gouzé, G Robledo. Feedback control for nonmonotone competition models in the chemostat, Nonlinear Anal-Real, 2005, 6: 671–690.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    JP Grover, SB Hsu, FB Wang. Competition between microorganisms for a single limiting resource with cell quota structure and spatial variation, J Math Biol, 2012, 64: 713–743.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    SB Hsu, S Hubbell, P Waltman. A mathematical theory for single-nutrient competition in continuous cultures of microorganisms, SIAM J Appl Math, 1977, 32: 366–383.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    L Imhof, S Walcher. Exclusion and persistence in deterministic and stochastic chemostat models, J Differ Equations, 2005, 217: 26–53.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    WS Keeran, P De Leenheer, S S Pilyugin. Feedback-mediated coexistence and oscillations in the chemostat, Discrete Contin Dyn Syst Ser B, 2008, 9: 321–351.MathSciNetzbMATHGoogle Scholar
  13. [13]
    B Li. Global asymptotic behaviour of the chemostat: General response functions and different removal rates, SIAM J Appl Math, 1999, 59: 411–422.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    B Li. Competition in a turbidostat for an inhibitory nutrient, J Biol Dyn, 2008, 2: 208–220.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    G Mil’shtein, L Ryashko. A first approximation of the quasipotential in problems of the stability of systems with random non-degenerate perturbations, J Appl Math Mechs, 1995, 59: 47–56.CrossRefGoogle Scholar
  16. [16]
    L Ryashko, I Bashkirtseva. Stochastic sensitivity analysis and control for ecological model with the Allee effect, Math Model Nat Phenom, 2015, 10: 130–141.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    HL Smith. Competitive coexistence in an oscillating chemostat, SIAM J Appl Math, 1981, 40: 498–522.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    HL Smith, P Waltman. The Theory of the Chemostat, Cambridge University Press, Cambridge, 1995.CrossRefzbMATHGoogle Scholar
  19. [19]
    L Wang, D Jiang. Periodic solution for the stochastic chemostat with general response function, Physica A, 2017, 486: 378–385.MathSciNetCrossRefGoogle Scholar
  20. [20]
    L Wang, D Jiang. Asymptotic properties of a stochastic chemostat including species death rate, Math Method Appl Sci, 2018, 41: 438–456.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    GSK Wolkowicz, H Xia, S Ruan. Competition in the chemostat: A distributed delay model and its global asymptotic behavior, SIAM J Appl Math, 1997, 57: 1281–1310.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    H Xia, GSK Wolkowicz, L Wang. Transient oscillations induced by delayed growth response in the chemostat, J Math Biol, 2005, 50: 489–530.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    C Xu, S Yuan. An analogue of break-even concentration in an simple stochastic chemostat model, Appl Math Lett, 2015, 48: 62–68.MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    C Xu, S Yuan. Competition in the chemostat: A stochastic multi-species model and its asymptotic behavior, Math Biosci, 2016, 280: 1–9.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    C Xu, S Yuan, T Zhang. Average break-even concentration in a simple chemostat model with telegraph noise, Nonlinear Anal-Hybri, 2018, 29: 373–382.MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    S Yuan, T Zhang. Dynamics of a plasmid chemostat model with periodic nutrient input and delayed nutrient recycling, Nonlinear Anal-Real, 2012, 13: 2104–2119.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Editorial Committee of Applied Mathematics-A Journal of Chinese Universities and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Faculty of ScienceJiangsu UniversityZhenjiang, JiangsuChina
  2. 2.College of ScienceUniversity of Shanghai for Science and TechnologyShanghaiChina
  3. 3.Department of MathematicsSwinburne University of TechnologyHawthorn, VIC.Australia

Personalised recommendations